Drug-induced transient myopia and angle-closure glaucoma associated with supraciliary choroidal effusion.

Published

Journal Article

PURPOSE: We investigated the mechanism of drug-induced transient myopia, anterior chamber shallowing, and secondary angle-closure glaucoma in a young woman. METHODS: Ultrasound biomicroscopy was performed and the effects of cycloplegic eyedrops and unilateral laser iridotomy were evaluated. RESULTS: Cycloplegic eyedrops and unilateral laser iridotomy had no effect. Ultrasound biomicroscopy identified the presence of a supraciliary choroidal effusion that caused forward displacement of the lens-iris diaphragm, resulting in increased myopia, anterior chamber shallowing, and angle-closure glaucoma. Discontinuance of trimethoprim and sulfamethoxazole combination led to the complete resolution of the condition. CONCLUSIONS: Idiosyncratic drug reactions may produce a supraciliary choroidal effusion, resulting in myopia and secondary angle-closure glaucoma from the induced forward shift in the position of the crystalline lens and ciliary body.

Full Text

Duke Authors

Cited Authors

  • Postel, EA; Assalian, A; Epstein, DL

Published Date

  • July 1996

Published In

Volume / Issue

  • 122 / 1

Start / End Page

  • 110 - 112

PubMed ID

  • 8659582

Pubmed Central ID

  • 8659582

International Standard Serial Number (ISSN)

  • 0002-9394

Digital Object Identifier (DOI)

  • 10.1016/s0002-9394(14)71972-5

Language

  • eng

Conference Location

  • United States